Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 283, NWS Memphis, TN

July 14, 2018Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2018, 7:56 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2018, 7:56 PM CDT (00:56 UTC)
Expired
Jul 14, 2018, 8:45 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1359 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WUUS54 KMEG 150056
SVRMEG
TNC079-183-150145-
/O.NEW.KMEG.SV.W.0283.180715T0056Z-180715T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
756 PM CDT SAT JUL 14 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Weakley County in northwestern Tennessee...
  Northwestern Henry County in northwestern Tennessee...

* Until 845 PM CDT.

* At 756 PM CDT, a severe thunderstorm was located over Palmersville,
  or 15 miles east of Martin, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek,
  Brundige, Pisgah and Jones Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0056Z 305DEG 3KT 3640 8859 

HAIL...1.00IN
WIND...60MPH
 
$$

JOHNSON
3 follow-up statements
310 
WWUS54 KMEG 150112
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
812 PM CDT SAT JUL 14 2018

TNC079-183-150145-
/O.CON.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/
Weakley TN-Henry TN-
812 PM CDT SAT JUL 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN WEAKLEY AND NORTHWESTERN HENRY COUNTIES...

At 811 PM CDT, a severe thunderstorm was located near Palmersville,
or 14 miles west of Paris, moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek,
Brundige, Pisgah and Jones Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0111Z 304DEG 7KT 3637 8855 

HAIL...1.00IN
WIND...60MPH
 
$$

JOHNSON
695 
WWUS54 KMEG 150118
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
818 PM CDT SAT JUL 14 2018

TNC079-183-150145-
/O.CON.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/
Weakley TN-Henry TN-
818 PM CDT SAT JUL 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN WEAKLEY AND NORTHWESTERN HENRY COUNTIES...

At 818 PM CDT, a severe thunderstorm was located near Cottage Grove,
or 13 miles west of Paris, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cottage Grove, Latham, Palmersville, Matheny Grove, Mill Creek,
Brundige, Pisgah and Jones Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0118Z 305DEG 3KT 3637 8854 

HAIL...<.75IN
WIND...60MPH
 
$$

JOHNSON
560 
WWUS54 KMEG 150135
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
835 PM CDT SAT JUL 14 2018

TNC079-183-150145-
/O.EXP.KMEG.SV.W.0283.000000T0000Z-180715T0145Z/
Weakley TN-Henry TN-
835 PM CDT SAT JUL 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEAKLEY AND
NORTHWESTERN HENRY COUNTIES WILL EXPIRE AT 845 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds up to 45 mph are still possible with this storm.

LAT...LON 3639 8876 3649 8870 3649 8838 3629 8848
TIME...MOT...LOC 0135Z 305DEG 3KT 3636 8853 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:03 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 14, 6:03 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
603 PM CDT Sat Jul 14 2018

.UPDATE...
See the 00z aviation discussion.

&&

.PREV DISCUSSION... /issued 330 PM CDT Sat Jul 14 2018/

DISCUSSION...
Another hot and humid day in the Mid-South. The pattern continues,
however, there are a couple waves and a couple possible fronts
that move through the Mid-South this week that may give us some
relief from the heat and humidity.

The upper level pattern from most of the models show a trough to
the west of the area tonight. However, as it moves east the upper
level high over the area weakens a bit and pushes the trough to
the north of as the main upper low, near the Great Lakes, digs to
the east of the area. This disturbance may be enough to bring
wider coverage of showers than we have had the last few days.
However, because of the wave moving through it looks like Sunday
will be the last day in a while that may need a heat advisory.

The upper level high seems to regain hold of the the area in the
middle of the weak, however, the temperatures seem to stay in the
low 90s and the dew points near 70 giving a heat index value of
less than 100.

Another upper level wave moves over the Mid-South toward the end
of the week and this may have even more coverage with
precipitation across the area on Friday as the models are
indicated a decent front will be moving through the area for this
time of year. TLSJr

&&

.AVIATION...
/00z TAFs/

Isolated thunderstorms will gradually dissipate after sunset with
generally benign conditions overnight. A few showers are possible
but are not expected to be widespread or have significant impact.
VFR conditions will prevail outside of some fog late tonight at
MKL. The diurnal Cu field will return by mid/late morning Sunday
with scattered afternoon showers and thunderstorms developing
across the Mid-South.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Heat Advisory until 9 PM CDT this evening for Dunklin-Pemiscot.

MS...Heat Advisory until 9 PM CDT this evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Heat Advisory until 9 PM CDT this evening for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Jul 14, 2:44 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
244 PM CDT Sat Jul 14 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151000-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
244 PM CDT Sat Jul 14 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Heat index values above 105 will continue across the Midsouth
this afternoon and evening. A few strong thunderstorms with gusty
winds are also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Heat indices may exceed 105 again Sunday especially along and
west of the Mississippi River. A few strong thunderstorms with
gusty winds will be possible, mainly in the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 14, 3:28 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
328 PM CDT SAT JUL 14 2018

TNZ020-021-052-054-142100-
Carroll TN-Henderson TN-Madison TN-Gibson TN-
328 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT
FOR...

Southwestern Carroll County in northwestern Tennessee...
Northwestern Henderson County in southwestern Tennessee...
Northeastern Madison County in southwestern Tennessee...
Southeastern Gibson County in northwestern Tennessee...

At 327 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 4 miles south of Milan, moving east at 10 mph.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Carroll...northwestern Henderson...
northeastern Madison and southeastern Gibson Counties should monitor
this storm closely.

LAT...LON 3576 8882 3590 8888 3596 8856 3575 8851
TIME...MOT...LOC 2027Z 255DEG 7KT 3584 8877

WOODALL
Special weather statement, Jul 14, 3:38 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
338 PM CDT SAT JUL 14 2018

MSZ006-TNZ092-142115-
Tishomingo MS-Hardin TN-
338 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Northern Tishomingo County in northeastern Mississippi...
Southeastern Hardin County in southwestern Tennessee...

At 338 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Pineflat, or near J P Coleman State Park. This storm
was nearly stationary.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in northern Tishomingo and southeastern Hardin Counties should
monitor this storm closely.

LAT...LON 3501 8806 3501 8820 3499 8820 3497 8818
      3492 8816 3489 8810 3487 8810 3489 8831
      3504 8832 3508 8805
TIME...MOT...LOC 2038Z 271DEG 4KT 3495 8824

WOODALL
Special weather statement, Jul 14, 4:13 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT SAT JUL 14 2018

MSZ005-009-142145-
Alcorn MS-Prentiss MS-
413 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Southeastern Alcorn County in northeastern Mississippi...
Northeastern Prentiss County in northeastern Mississippi...

At 412 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Thrashers, or 8 miles northeast of Booneville. This
storm was nearly stationary.

People in southeastern Alcorn and northeastern Prentiss Counties
should monitor this storm closely.

LAT...LON 3465 8852 3479 8856 3480 8841 3473 8833
      3467 8833
TIME...MOT...LOC 2112Z 320DEG 4KT 3475 8845

JOHNSON
Special weather statement, Jul 14, 4:25 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT SAT JUL 14 2018

ARZ049-058-142200-
Phillips AR-Lee AR-
425 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...

Northern Phillips County in eastern Arkansas...
Southwestern Lee County in eastern Arkansas...

At 423 PM CDT...strongs thunderstorms producing pea size hail or
larger and winds at least 40 mph were located over northern Phillips
County. One storm was located near Palmer, or 7 miles west of
Marvell, and the second was near Helena-West Helena. These storms
were nearly stationary.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Phillips and southwestern Lee Counties should
monitor this storm closely.

LAT...LON 3468 9105 3469 9105 3463 9059 3451 9058
      3448 9059 3441 9057 3438 9066 3450 9106
TIME...MOT...LOC 2123Z 283DEG 3KT 3459 9104

JOHNSON
Special weather statement, Jul 14, 4:27 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
427 PM CDT SAT JUL 14 2018

MSZ017-142145-
Itawamba MS-
427 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Northeastern Itawamba County in northeastern Mississippi...

At 427 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Fairview, or near Red Bay. This storm was nearly
stationary.

People in northeastern Itawamba County should monitor this storm
closely.

LAT...LON 3423 8819 3436 8837 3446 8834 3446 8816
TIME...MOT...LOC 2127Z 313DEG 1KT 3439 8824

JOHNSON
Special weather statement, Jul 14, 5:15 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
515 PM CDT SAT JUL 14 2018

MSZ005-009-142245-
Alcorn MS-Prentiss MS-
515 PM CDT SAT JUL 14 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...

Southwestern Alcorn County in northeastern Mississippi...
Northwestern Prentiss County in northeastern Mississippi...

At 515 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Jumpertown, or 7 miles northwest of Booneville. This
storm was nearly stationary.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in southwestern Alcorn and northwestern Prentiss Counties
should monitor this storm closely.

LAT...LON 3458 8851 3460 8872 3482 8872 3483 8847
TIME...MOT...LOC 2215Z 282DEG 4KT 3474 8866

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:32 PM CDTSpecial Weather StatementMEGHenry28 min
Jul 14, 8:59 PM CDTSpecial Weather StatementMEGHenry46 min
Jul 15, 3:57 AM CDTHeat AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more16 hr
Jul 15, 11:48 AM CDTSpecial Weather StatementMEGObion42 min
Jul 15, 12:22 PM CDTSpecial Weather StatementMEGWeakley53 min
Jul 15, 12:43 PM CDTSevere Thunderstorm WarningMEGHenry47 min
Jul 15, 1:21 PM CDTSpecial Weather StatementMEGHenry, Weakley39 min
Jul 15, 2:01 PM CDTSpecial Weather StatementMEGBenton44 min
Jul 15, 2:18 PM CDTSpecial Weather StatementMEGHardin42 min
Jul 15, 2:34 PM CDTAreal Flood AdvisoryMEGBenton, Decatur, Hardin116 min
Jul 15, 3:38 PM CDTSpecial Weather StatementMEGCrockett, Dyer, Gibson52 min
Jul 15, 3:40 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale35 min
Jul 15, 5:48 PM CDTSpecial Weather StatementMEGLauderdale, Tipton42 min
Jul 15, 6:08 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton52 min
Jul 15, 6:34 PM CDTSpecial Weather StatementMEGShelby41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.